A physician with a shellfish allergy from Boston, US, developed a severe reaction after receiving Moderna’s coronavirus vaccine on Thursday, as reported by The New York Times.
A geriatric oncology fellow at the Boston Medical Center, Dr Hossein Sadzadeh told media that he had a severe reaction almost immediately after being vaccinated, feeling dizzy and with a racing heart.
This is the first severe reaction publicly linked to Moderna’s vaccine, which is in its first week of a nationwide rollout.
The doctor self-administered his EpiPen and recovered quickly.
In a statement, spokesperson of the Boston Medical Center, David Kibbe said that Dr Sadrzadeh felt he was developing an allergic reaction and was allowed to self-administer his personal epi-pen. He was taken to the emergency department, evaluated, treated, observed and discharged. Dr Sadrzadeh is recovering well now, the hospital said.
A US Food and Drug Administration official told the media last week that the FDA is investigating around five allergic reactions that occurred after people were administered Pfizer Inc. and BioNTech SE’s COVID-19 vaccine in the United States.
- India-Bhutan must harness space technology and its applications: EAM
- Private sector satellites to boost IoT, ham radio use, earth observation
- ‘Fighting’ a brother: Why is Naga wrestling so special and important?
- Constitution guiding light in sustaining democracy: Assam Governor
- Heavy security deployment, prohibitory orders continue at clash site along Assam-Meghalaya border
- Egypt’s president likely to be chief guest for Republic Day celebrations